MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE SMARTPLATE GRADIENT PLUS SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. NUVASIVE SMARTPLATE GRADIENT PLUS SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 7450716
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/24/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.Radiographic confirmation was not available; the fracture was noted in the clinical summary received.No actions were taken to correct the reported event.Review of labeling notes: ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries".".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." device not returned.
 
Event or Problem Description
On (b)(6) 2013 a (b)(6) year old male patient underwent a 4 level procedure from c4 to t1 spine levels.The 12-month follow-up notes indicate fracture of two screws at the t1 level.The fractured screws remain in the patient.No revision is planned.No patient injury has been reported.

Brand Name
NUVASIVE SMARTPLATE GRADIENT PLUS SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6358374
Report Number2031966-2017-00014
Device Sequence Number578798
Product Code KWQ
UDI-Device Identifier00887517482143
UDI-Public00887517482143
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053581
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7450716
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2016
Initial Report FDA Received Date02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR